HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Myositis (http://www.healthboards.com/boards/myositis/)
-   -   Tapering Off Prednisone (http://www.healthboards.com/boards/myositis/764691-tapering-off-prednisone.html)

bxq 08-22-2010 05:55 PM

Tapering Off Prednisone
 
Hi,

Doctors have tried for 2.5 years to wean me off Prednisone. Even with monthly IVIG infusion treatments,, I am unable to go below 9mg of Prednisone. My CK level elevates, and I get a good amount of pain from inflammation.

Has anyone ever had problems weaning off Prednsione?

TiffanyL 08-29-2010 12:38 AM

Re: Tapering Off Prednisone
 
I have had trouble with getting off of prednisone just like you. I was on prednisone at 10 mgs, and flared every time I tried to reduce it. Finally, after about 5 years of 10 mgs, I was able to get down to 7.5 mgs, but no lower. My bones have really suffered, and I try really hard to keep my daily steroid use to a minimum. I have had elevated cpks for quite awhile with a low grade fever (over a year), but I try to weigh this health issue with my others such as bone health. My doctor did switch me over to hydrocortisone (60 mg total a day) gradually with the thought that this would be easier on my kidneys. Maybe weigh the risks of this med with your overall health. Kind of a no win situation unfortunately. Hang in there.

swarthy 09-07-2010 08:08 PM

Re: Tapering Off Prednisone
 
[QUOTE=bxq;4312670]Hi,

Doctors have tried for 2.5 years to wean me off Prednisone. Even with monthly IVIG infusion treatments,, I am unable to go below 9mg of Prednisone. My CK level elevates, and I get a good amount of pain from inflammation.

Has anyone ever had problems weaning off Prednsione?[/QUOTE]

it took me 2 years to reduce from 10mg to 5mg, i spent 2 months to reduce 1mg, by by taking 10mg for 3days 9mg for one day, and so on. after 2 weeks i would add another day of 9mg. it is very slow but it worked for me. good luck

Iodine64 10-11-2010 05:18 PM

Re: Tapering Off Prednisone
 
I have been on Medrol , a steroid, for 25 years and am having a hard time trying to get off of it. My cortisol levels go very low or the polymyositis kicks back in and we have to up the steroids.


All times are GMT -7. The time now is 07:41 PM.